Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
162 Doctors are Online

What causes headache and black spot in vision when suffering from hypertension?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2013
Answered : 1242 Questions
Question
today my blood pressure is 165/120 and I have a awful headache. when I close my eyes I 6 black spots floating. should I be concerned and call my primary physician?
Posted Sun, 10 Aug 2014 in Hypertension and Heart Disease
 
 
Answered by Dr. Rovena Murati 2 hours later
Brief Answer:
If this was the first time you can wait some days.

Detailed Answer:
Hello!
I read carefully your query and understand your concern.

Blood pressure of 165/120 mmHg is a high value (normal range is 120/80 ).
A blood pressure over 140/90 mmHg needs treatment.

It is important to know if this is the first time you are having high blood pressure.
If yes,you should wait some days to see how your bp will be (if bp comes down soon).
If your blood pressure doesn't seem to get down or it will rise more, you should seek medical help.

If you have high numbers of blood pressure constantly you should consult your physician and get examined.

The headache and black spots when you close your eyes are due to high blood pressure.In order to decide if you need a treatment or no ,we should know first if this high blood pressure is sporadic or is frequent.

Right now you should lie down and try to relax or sit in a relaxed position and breathe in through your nose. Do not allow your chest to rise, but make your stomach move. Breathe in and count till 8 in your mind.
Soak your feet in warm water may help.

If the blood pressure will come down ,I would suggest to monitor your blood pressure (measure it twice daily ) for 10 days and record the numbers.If your blood pressure is over 130/90 mmHg most of the days ,consult your doctor and get examined.You most likely need a medication to control your blood pressure.
Meanwhile:
-Drink plenty of water
-Reduce salt and caffeine intake.
-Exercise regularly


Hope it was of help.
Let me know if you have additional questions or doubt to clarify.I will be happy to assist you further.

Regards!
Dr.Rovena Murati
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+

The user accepted the expert's answer

Ask a Cardiologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor